Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    Should I change my antidepressant to help with my fatigue?

    I am currently on 120mg of cymbalta daily my psychiatrist upped my dose today to 150mg and will probably go up to 180 mg in another week.
    I thought the maximum dose for cymbalta was 120mg/day?

    I suffer from major depression with mixed anxiety and although the cymbalta seems to be helping with my depression I am still suffering from extreme fatigue I sleep at least 10 hrs a night during the week and then 15 hrs + on the weekends and I am still exhausted no energy no motivation I have to push myself for every minute I am awake. Im so sick of it… is there a better medication I should talk to my psych about that is going to help with my extreme fatigue?

    Please help
  • Find a professional to answer your question

  • 1

    Thanks

    Cymbalta can cause fatigue however it would be important to rule out any other causes. If you have not had a check up/blood tests recently by your local GP it would be a good idea to make an appointment so that other causes of fatigue can be ruled out..

    There are many different antidepressants available and it would be a good idea to talk with your psychiatrist if you are unhappy on the current one. Often when we are increasing a dose side effects such as fatigue can be at their peak- when you body gets used to being on the new dose perhaps the fatigue will settle down and not be as intense. Perhaps stick with your current medication for a few weeks to see if the exhaustion disappears as your body aclimatises.

    The safety of doses above 120 mg/day has not been adequately evaluated as of yet- speak to your doctor about why he has decided to put you on a higher dose.

  • 1

    Thanks

    My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease … View Profile

    I agree with Melanie's and Dianne's suggestions about talking to your GP about this.

    Sometimes fatigue is a consequence of the fact that a person's thyroid gland is not doing its job properly - it makes a hormone called thyroxine - maybe it is not making enough of it in your case. Usually thyroxine levels are not picked up in routine blood tests but a more detailed blood test (ie, ask your GP to tell the pathology lab to measure your blood thyroxine levels) could help.

    If it turns out that your thyroxine levels are abnormally low that could explain your fatigue, which will probably need more clinical investigation. Depending, it could be that taking thyroxine orally will sort your fatigue problems.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Sponsor(s)

Empowering Australians to make better health choices